Alert archive / Maine / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 4, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 29, 2000, 12:27 PM EDT for Aroostook County, Maine. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2000, 12:27 PM EDT (16:27 UTC)
- Expired
- Jun 29, 2000, 1:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Caribou, ME
- Area
- Whole counties
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 4.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1592 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCAR 291630 SVRCAR MEC003-291700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CARIBOU ME 1227 PM EDT THU JUN 29 2000 THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL AROOSTOOK COUNTY IN NORTHERN MAINE THIS INCLUDES THE CITY OF FORT FAIRFIELD * UNTIL 100 PM EDT * AT 1227 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTH OF FORT FAIRFIELD...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 100 PM EDT... FORT FAIRFIELD IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ LAT...LON 4672 6801 4659 6783 4684 6742 4700 6765 FITZSIMMONS/HEWITT NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 10:30 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 29, 10:30 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 1030 AM EDT THU JUN 29 2000 SYNOPSIS: AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST WILL BRING AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION THIS AFTERNOON INTO FRIDAY. TECHNICAL DISCUSSION: CHALLENGE THIS UPDATE IS HOW WIDESPREAD WILL CONVECTION BE & ANY SVR?. WRKZFP OUT. PLENTY OF ACCAS THIS MRNG INDICATING INSTABILITY. WILL CONT W/PRVS TREND OF SHRA/TSRA THIS AFTN. BEST SHOT FOR NRN/CNTL ME W/VORT MAX ACRS LAKES ERIE/ONTARIO FCST TO MOVE NE ACRS NRN/CNTL ZNS THIS AFTN-EARLY EVNG. 12Z CAR RAOB ALREADY UNSTABLE W/CAPES ARND 300 J/KG & TTS 47. LIS -2. PWS ARND .75". ATMOS EXPECTED TO DESTABLIZE MORE. MID-UPPER LVLS COOLED OVER PAST 12 HRS & EXPECTED TO COOL DOWN MORE AS S/WV APCHS. 12Z RUC SNDGS CLOSE TO REALITY & FCSTG THGS TO DESTABLIZE RAPIDLY THIS AFTN W/CAPES BTWN 500-1000 J/KG. WOULDN/T BE SURPRISED TO SEE SOME HAIL W/TSRAS. WILL NEED TO MONITOR THGS CLOSELY THIS AFTN. FOR TEMPS...BELIEVE PRVS PKG IN GOOD SHAPE. WILL SEE ABOUT ADJUSTMENTS AFT 10 AM OBS. COASTAL WATERS...STEADY AS SHE GOES. NO CHGS ANTICIPATED. S WINDS THIS AFTN 10-15. .CAR...NONE. JOE
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:48 AM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 42 min |
| Jun 29, 3:07 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 48 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.